Which of the following statements regarding the toxicity of amphotericin B are correct?
1. Metabolic alkalosis is frequent and may be pronounced B. A shock-like fall in blood pressure may occur during IV infusion C. A sudden decrease of body temperature may occur during IV infusion D. Renal toxicity is common, is dose-dependent and may be severe E. Amphotericin B toxicity seems to be lower with the use of lipid formulations the drug
A shock-like fall in blood pressure may occur during iv infusion-2. renal toxicity is common, is dose-dependent and may be severe-3. amphotericin b toxicity seems to be lower with the use of lipid formulations the drug-answer: bdeamphotericin b is a toxic drug and more than 50% of patients treated with this drug undergosome adverse effects. these can be :a) acute, infusion-related: iv infusion can cause headache, arthralgias, nausea and vomiting,fever and chills, hyperpnea, and a shock-like fall in blood pressure (concomitant administrationof antipyretics, antihistamines, glucocorticoids and meperidine have all been shown to reducethese effects)b) chronic, organ-related: a dose-limiting nephrotoxicity, with decreased gfr, azotemia, renaltubular acidosis, and renal wasting of k+ and mg++ can affect up to 80% of patients. thedecreased production of erythropoietin frequently causes a normocytic anemia.amphotericin b toxicity may be reduced by the use of lipid formulations, but the improvement ofclinical efficacy is moderated, at best.a) acidosis, not alkalosis, usually occursc) fever, not hypothermia, can actually occur during iv infusion